Mississippi, 2006

Heavy Rain in Mississippi, August 9, 2006

August 9, 2006 · NWS LIX · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 9, 2:40 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 9, 2:40 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
340 PM CDT WED AUG 9 2006

.DISCUSSION...HIGH PRESSURE CONTINUES OVER THE SOUTHERN PLAINS. DAYTIME
HEATING AND FORCING ASSOCIATED WITH THE UPPER LEVEL LOW SPINNING
ACROSS THE EAST CENTRAL GULF HAS TRIGGERED SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS OUR AREA THIS AFTERNOON. EXPECT
THIS ACTIVITY TO CONTINUE THROUGH THE EARLY EVENING UNTIL THE LOSS
OF DAYTIME HEATING DIMINISHES THE RAIN CHANCES. MAY SEE SOME
PATCHY LIGHT FOG TONIGHT, ESPECIALLY IN AREAS THAT RECEIVED
RAINFALL THIS AFTERNOON. SCATTERED POPS ARE FORECAST FOR TOMORROW
AS THE UPPER LOW PUSHES INTO THE WESTERN GULF.

NO SIGNIFICANT CHANGES IN FORECAST THINKING. FOLLOWING THE UPPER
LOWS PASSAGE, HIGH PRESSURE WILL AGAIN DOMINATE THE WEATHER
PATTERN FRIDAY THROUGH THE MIDDLE PART OF NEXT WEEK. HIGH
TEMPERATURES WILL CLIMB INTO THE MID 90S AREAWIDE, WHILE LOW
TEMPERATURES WILL DROP INTO THE MID AND UPPER 70S. ISOLATED TO
WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  94  75  94 /  30  40  20  20
BTR  75  94  75  95 /  30  40  20  20
MSY  76  92  76  93 /  30  40  20  20
GPT  76  93  76  93 /  30  40  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

92/JSS
Hazardous weather outlook, Aug 9, 10:11 AM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1111 AM CDT WED AUG 9 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-101100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1111 AM CDT WED AUG 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. AN
ISOLATED STRONG STORM WILL BE POSSIBLE, BUT SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE OVER THE
WEEKEND, BUT THOSE THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

92/JSS

In the hours before

Special weather statement, Aug 9, 3:23 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT WED AUG 9 2006

LAZ058-092205-
ST JOHN THE BAPTIST-
423 PM CDT WED AUG 9 2006

...STRONG LINE OF THUNDERSTORMS OVER COASTAL MISSISSIPPI...

AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NORTHEAST OF RESERVE. THE STORMS ARE MOVING TO
THE SOUTHWEST AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL.
RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE.

PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS.
LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF
COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE
AREA.

8
Special weather statement, Aug 9, 3:23 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT WED AUG 9 2006

LAZ058-092205-
ST JOHN THE BAPTIST-
423 PM CDT WED AUG 9 2006

...STRONG THUNDERSTORM OVER ST JOHN THE BAPTIST PARISH...

AT 420 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NORTHEAST OF RESERVE. THE STORMS ARE MOVING TO
THE SOUTHWEST AT 10 TO 15 MPH...AND ARE CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL.
RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE.

PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS.
LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF
COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE
AREA.

8
Local storm report, Aug 9, 3:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
459 PM CDT WED AUG 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             BATON ROUGE             30.45N 91.13W
08/09/2006  E0.88 INCH       EAST BATON ROUGE   LA   BROADCAST MEDIA

            NICKEL-SIZED HAIL REPORTED NEAR I-10 AND HIGHLAND

0445 PM     HAIL             BATON ROUGE             30.45N 91.13W
08/09/2006  E0.75 INCH       EAST BATON ROUGE   LA   BROADCAST MEDIA

            3/4-INCH HAIL 2 MILES SOUTH OF MALL OF LOUISIANA OR
            BLUEBONNET AND I-10

0448 PM     TSTM WND GST     BATON ROUGE             30.45N 91.13W
08/09/2006  M75.00 MPH       EAST BATON ROUGE   LA   BROADCAST MEDIA

            TV STATION WEATHER OBSERVER MEASURED 75 MPH GUST ON
            COURSEY BLVD

&&

25
Local storm report, Aug 9, 3:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
459 PM CDT WED AUG 09 2006

...CORRECTED WIND GUST OVER EAST BATON ROUGE PARISH...

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             BATON ROUGE             30.45N 91.13W
08/09/2006  E0.88 INCH       EAST BATON ROUGE   LA   BROADCAST MEDIA

            NICKEL-SIZED HAIL REPORTED NEAR I-10 AND HIGHLAND

0445 PM     HAIL             BATON ROUGE             30.45N 91.13W
08/09/2006  E0.75 INCH       EAST BATON ROUGE   LA   BROADCAST MEDIA

            3/4-INCH HAIL 2 MILES SOUTH OF MALL OF LOUISIANA OR
            BLUEBONNET AND I-10

0448 PM     TSTM WND GST     BATON ROUGE             30.45N 91.13W
08/09/2006  M48.00 MPH       EAST BATON ROUGE   LA   BROADCAST MEDIA

            TV STATION WEATHER OBSERVER MEASURED 48 MPH GUST ON
            COURSEY BLVD

&&

25
Local storm report, Aug 9, 4:10 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 PM CDT WED AUG 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             CARVILLE                30.22N 91.10W
08/09/2006  E0.75 INCH       IBERVILLE          LA   LAW ENFORCEMENT

            VARIOUS REPORTS OF PENNY-SIZED HAIL OVER EASTERN PART OF
            PARISH

0500 PM     HAIL             PRAIRIEVILLE            30.30N 90.97W
08/09/2006  E0.75 INCH       ASCENSION          LA   LAW ENFORCEMENT

            VARIOUS REPORTS OF PENNY-SIZED HAIL ACROSS PARISH

&&

25
Local storm report, Aug 9, 4:12 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
512 PM CDT WED AUG 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     FLASH FLOOD      PASCAGOULA              30.37N 88.55W
08/09/2006                   JACKSON            MS   AMATEUR RADIO

            HAM RADIO REPORT OF WATER HALF-WAY UP CARS AT MARKET AND
            HIGHWAY 90.

&&

25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Jackson

When
August 9, 4:15 PM CST
Where
Jackson County, Pascagoula
Reported by
AMATEUR RADIO
Coordinates
30.463, -88.623 (the zone’s center; the record gives no point)

Heavy rain caused extensive street flooding.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532850.